Alert archive / Michigan / Gale Warnings in 2014

Gale Warning 4, NWS Gaylord, MI

January 12, 2014

NWS Gaylord, MI issued this gale warning at Jan 12, 2014, 3:28 AM EST. It took effect at Jan 12, 2014, 12:00 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 12, 2014, 3:28 AM EST (08:28 UTC)
In effect from
Jan 12, 2014, 12:00 PM EST
Expired
Jan 13, 2014, 1:00 AM EST
In force
13 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WHUS73 KAPX 120828
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
328 AM EST SUN JAN 12 2014

LMZ341-342-344>346-121630-
/O.UPG.KAPX.SC.Y.0006.000000T0000Z-140113T1200Z/
/O.NEW.KAPX.GL.W.0004.140112T1700Z-140113T0600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
328 AM EST SUN JAN 12 2014

...GALE WARNING IN EFFECT FROM NOON TODAY TO 1 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 1 AM EST MONDAY.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-LMZ323-LSZ321-322-121630-
/O.CON.KAPX.SC.Y.0006.000000T0000Z-140113T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
328 AM EST SUN JAN 12 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
4 follow-up statements
106 
WHUS73 KAPX 121554
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1054 AM EST SUN JAN 12 2014

LMZ341-342-344>346-130000-
/O.CON.KAPX.GL.W.0004.140112T1700Z-140113T0600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1054 AM EST SUN JAN 12 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-LMZ323-LSZ321-322-130000-
/O.CON.KAPX.SC.Y.0006.000000T0000Z-140113T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1054 AM EST SUN JAN 12 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
305 
WHUS73 KAPX 122127
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
427 PM EST SUN JAN 12 2014

LMZ341-342-344>346-130600-
/O.CON.KAPX.GL.W.0004.000000T0000Z-140113T0600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
427 PM EST SUN JAN 12 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-LMZ323-LSZ321-322-130600-
/O.CON.KAPX.SC.Y.0006.000000T0000Z-140113T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
427 PM EST SUN JAN 12 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
414 
WHUS73 KAPX 130321
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1021 PM EST SUN JAN 12 2014

LMZ341-342-344>346-130600-
/O.CON.KAPX.GL.W.0004.000000T0000Z-140113T0600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1021 PM EST SUN JAN 12 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-LMZ323-LSZ321-322-131130-
/O.CON.KAPX.SC.Y.0006.000000T0000Z-140113T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1021 PM EST SUN JAN 12 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
278 
WHUS73 KAPX 130617
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
117 AM EST MON JAN 13 2014

LMZ342-344>346-131200-
/O.EXP.KAPX.GL.W.0004.000000T0000Z-140113T0600Z/
/O.NEW.KAPX.SC.Y.0007.140113T0617Z-140113T1200Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
117 AM EST MON JAN 13 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING. THE
GALE WARNING IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-130730-
/O.EXP.KAPX.GL.W.0004.000000T0000Z-140113T0600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
117 AM EST MON JAN 13 2014

...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. 

$$

LHZ345>349-LMZ323-LSZ321-322-130730-
/O.CAN.KAPX.SC.Y.0006.000000T0000Z-140113T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
117 AM EST MON JAN 13 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Jan 12, 1:26 AM EST, 2 hours 2 minutes earlier.

Area forecast discussion, Jan 12, 1:26 AM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
126 AM EST SUN JAN 12 2014

.SYNOPSIS...
ISSUED AT 415 PM EST SAT JAN 11 2014

LINGERING SNOW SHOWERS WILL DIMINISH TONIGHT...AS LOW PRESSURE MOVES
OFF TO THE EAST. ANOTHER SYSTEM MOVING BY TO THE NORTH WILL BRING A
CHANCE OF MIXED PRECIPITATION SUNDAY NIGHT INTO MONDAY. YET ANOTHER
SYSTEM WILL MOVE BY TO OUR SOUTH TUESDAY INTO TUESDAY NIGHT BRINGING
A CHANCE FOR LIGHT SNOW. COLDER AIR AND LAKE EFFECT SNOW SHOWERS
WILL RETURN LATER NEXT WEEK.

&&

.UPDATE...
ISSUED AT 125 AM EST SUN JAN 12 2014

LAST SURGE OF 850-700 MB MOISTURE IS PUSHING THROUGH THE FORECAST
AREA. THIS HAS LEAD TO AN UPTICK FOR THE SNOW/FREEZING DRIZZLE
OVER THE REGION. LOOKING UPSTREAM, THE RIDGE AND DRIER AIR IS ON
THE DOORSTEP OF N LAKE MICHIGAN AND WILL BEGIN TO HALT THE
PRECIPITATION. ALREADY MADE ADJUSTMENTS TO THE FORECAST SO THAT
AFTER 09Z, THE PRECIPITATION STOPS.

UPDATE ISSUED AT 1100 PM EST SAT JAN 11 2014

LIGHT LAKE EFFECT SNOW SHOWERS/FLURRIES MIXED WITH FREEZING
DRIZZLE CONTINUES TO IMPACT PORTIONS OF ERN UPR AND NW/N CENTRAL
LWR MICHIGAN LATE THIS EVENING...WITH THE MOST PERSISTENT PRECIP
FALLING ACROSS THE HIGHER TERRAIN AREAS OF NRN LWR MICHIGAN. KAPX
88D BASE REF LOOP THRU THE EVENING SHOWS A STEADY DIMINISH IN
AREAL COVERAGE AND INTENSITY OF LAKE PRECIP AS INVERSION HEIGHTS
DROP AND LOW LEVEL MOISTURE DIMINISHES WITH THE APPROACH OF THE
SURFACE RIDGE AXIS. THIS TREND WILL CONTINUE FOR THE BALANCE OF
THE NIGHT...ALTHOUGH ENDING OF THIS LIGHT PRECIP WILL LIKELY BE
DELAYED BASED ON LATEST OBSERVED AND MODEL DATA TRENDS. HAVE
EXPANDED AREA OF LIGHT PRECIP FOR THE OVERNIGHT HOURS. ANY SNOW
ACCUMULATION WILL REMAIN VERY LIGHT (A TENTH OR TWO OF AN INCH).
TEMPS HAVE ONLY COOLED A DEGREE OR TWO THRU THE EVENING...BUT DO
EXPECT ADDITIONAL COOLING OVERNIGHT AS SOME BREAKS IN THE CLOUD
COVER DEVELOP WITH FURTHER THINNING OF LOW LEVEL MOISTURE AS THE
RIDGE AXIS APPROACHES.

UPDATE ISSUED AT 700 PM EST SAT JAN 11 2014

LAST OF THE SYNOPTIC PRECIP IS EXITING EAST OUT OF FAR NE LWR
MICHIGAN THIS EVENING. LIGHT LAKE EFFECT SNOW SHOWERS HAVE
DEVELOPED IN CAA PATTERN BEHIND THE DEPARTING COLD FRONT.
HOWEVER...INVERSION HEIGHTS AND LOW LEVEL MOISTURE BELOW THE
INVERSION ARE QUITE SHALLOW (I.E. BELOW 5 KFT)...AND BECOME
INCREASINGLY MORE LIMITED AND SHALLOW AS THE NIGHT PROGRESSES.
W/NW LOW LEVEL FLOW WILL TARGET LOCATIONS BETWEEN PLN...TVC AND
GLR/GOV AS WELL AS CHIPPEWA COUNTY FOR THE MOST PERSISTENT SNOW
SHOWERS. ANY NEW SNOW ACCUMULATIONS WILL BE MINOR (I.E. WELL UNDER
AN INCH)...AND AREAL COVERAGE OF LIGHT SNOW SHOWERS WILL GRADUALLY
WANE THRU THE NIGHT. CURRENT FORECAST DEPICTS THIS SCENARIO
WELL...AND NO ADJUSTMENTS ARE NEEDED AT THIS TIME. SURFACE TEMPS
WILL CONTINUE TO SLOWLY FALL IN ONGOING CAA...WITH OVERNIGHT LOWS
IN THE LOW TO MID 20S EXPECTED.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 415 PM EST SAT JAN 11 2014

...QUIETING DOWN TONIGHT THROUGH SUNDAY...

OVERVIEW: MID LEVEL SHORT WAVE TROUGH CROSSING THROUGH THE EASTERN
HALF OF THE CWA CURRENTLY...WITH A FAIRLY STRONG UPPER JET CORE JUST
EAST OF THE STATE SLIDING UP INTO CANADA...AND ASSOCIATED SFC LOW
CENTERED OVER THE ONTARIO/QUEBEC BORDER. COLD FRONT HAS PASSED
THROUGH ALL THE CWA AT THIS POINT WITH W/NW COLD ADVECTION FLOW NOW
UNDERWAY. BUT DEFORMATION (WRAP-AROUND) AXIS IS NOW SLIDING THROUGH
THE REGION BRINGING ONE FINAL ROUND OF PRECIP TO THE CWA...MAINLY
SNOW.

TONIGHT...AFOREMENTIONED DEFORMATION AXIS AND BATCH OF FAIRLY
WIDESPREAD SNOW WILL SLIDE EAST OF THE CWA BY LATE AFTERNOON/EARLY
EVENING. MEAN NW/WNW FLOW SETS UP FOR THE EVENING AND OVERNIGHT
HOURS. LOW LEVELS PROBABLY GET JUST COLD ENOUGH (H8 TEMPS DOWN TO
-8C) TO GET SOME LAKE CONVECTION GOING THIS EVENING ALTHOUGH
INVERSION HEIGHTS REMAIN FAIRLY LOW (4K TO 5K FEET AT BEST) AND
OVERALL SYNOPTIC MOISTURE THINS CONSIDERABLY LATE THIS EVENING AND
OVERNIGHT. GIVEN THE LOW INVERSIONS...NOT EVEN SURE LAKE CONVECTION
WILL POKE ABOVE THE -10C LAYER SUGGESTING THE POSSIBILITY FOR LAKE
EFFECT FREEZING DRIZZLE. IN ANY EVENT...WILL WNW/NW FLOW HAVE LAKE
EFFECT PRECIP CHANCES THIS EVENING...ENDING OVERNIGHT AS MUCH DRIER
AIR/BACKING FLOW AND SUBTLE WARMING TAKE SHAPE.

SUNDAY...MUCH IMPROVED. SFC AND UPPER LEVEL RIDGING SLIDE THROUGH
THE REGION ALONG WITH AFOREMENTIONED WEDGE OF DRY AIR. MANY AREAS
SHOULD START THE DAY WITH A GOOD AMOUNT OF SUNSHINE...EVEN NEAR THE
LAKES THANKS TO INCREASINGLY HOSTILE LAKE EFFECT CONDITIONS. BUT...
SFC AND UPPER LEVEL RIDGING SLIDE EAST OF THE REGION QUICKLY THROUGH
THE DAY AS NEXT IN THE SERIES OF SHORT WAVE TROUGHS STARTS TO MAKE A
RUN TOWARD THE GREAT LAKES HEADING INTO THE WORK WEEK. ASSOCIATED
SFC LOW PRESSURE EXPECTED TO ADVANCE THROUGH SOUTH-CENTRAL CANADA
TOWARD THE NW GREAT LAKES BY LATE AFTERNOON. WARM ADVECTION ALREADY
UNDERWAY BY AFTERNOON WILL ALREADY BE PUSHING INCREASING CLOUD COVER
INTO NRN MICHIGAN THROUGH THE AFTERNOON WHILE SOME WARM ADVECTION
DRIVEN PRECIP MAY SKIRT EASTERN UPPER MICHIGAN. BETTER CHANCES COME
SUNDAY NIGHT (SEE LONG TERM DISCUSSION)...BUT WILL MAINTAIN LOW
CHANCES FOR SNOW IN EASTERN UPPER FOR THE AFTERNOON.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 415 PM EST SAT JAN 11 2014

COLD CORE TEMPERATURE ANOMALIES (THAT WHOLE POLAR VORTEX THING) NOW
WELL DISPLACED TO OUR NORTH ACROSS THE NORTHWEST TERRITORIES AND
NUNAVUT REGIONS OF CANADA...WITH LARGE SCALE NORTHERN HEMISPHERIC
TRENDS/INDICES ALL SUGGESTING THESE WILL REMAIN TO OUR NORTH FOR THE
FORECASTABLE FUTURE. COUPLE THIS WITH A SUBSEQUENT NORTH DISPLACED
NOAM BAROCLINIC AXIS AND WHAT LOOKS TO BE AN EXCITED EAST ASIAN
UPPER JET STRUCTURE...AND ONE CAN MAKE THE CASE THE NEXT SEVERAL
DAYS WILL BE A RATHER ACTIVE PERIOD. THAT SAID...JUST NOT SEEING THE
MAKINGS OF ANY REALLY BIG SNOWFALL PRODUCING SYSTEM...AND CURRENT
JANUARY NEGATIVE SNOWFALL DEPARTURES SHOULD ONLY BE ON THE INCREASE
HEADING THROUGH THE MIDDLE PORTIONS OF THE MONTH. ABOVE STILL YIELDS
MANY FORECAST CHALLENGES THROUGH THE PERIOD...THE TYPICAL
SYSTEM/LAKE SNOW/PRECIP TYPE COMBO AND TEMPERATURE/CLOUD TRENDS
KINDA THINGS.

FORECAST MISCHIEF STARTS OFF IMMEDIATELY AS ONTARIO PASSING CLIPPER
SYSTEM PROPELS ITS ATTENDANT RATHER WEAK COLD FRONT INTO THE REGION
SUNDAY NIGHT INTO MONDAY. ALTHOUGH MOISTURE PROFILES SOMEWHAT
RESPECTABLE...WITH PWATS SPIKING TO AOA 0.5 INCH LEVELS...CORE OF
DEEPER FORCED MID LEVEL SUPPORT REMAINS TO OUR NORTH...LEAVING WHAT
LOOKS TO BE A SPIKE IN H85 AND BELOW CENTERED FGEN TO DRIVE BETTER
PRECIP DEVELOPMENT. LACK OF DEEPER FORCING SHOULD KEEP AMOUNTS
RATHER LIGHT...WITH PRECIP TYPE ISSUES DRIVING ANY IMPACT POTENTIAL.
THAT IS A TOUCH MORE CHALLENGING QUESTION...WITH QUICK PERUSAL OF
LOW LEVEL THERMAL PROGS RIGHT ON THE CUSP FOR DIFFERENT PRECIP
TYPES...ESPECIALLY FOR AREAS SOUTH OF THE MIGHTY MAC. ROOM FOR EVAP
COOLING IS THERE...LENDING SOME SUPPORT FOR A MORE ALL LIGHT SNOW
SCENARIO AREA-WIDE. NO REASON TO GET THIS SPECIFIC JUST YET...AND
DEFINITELY NOT ENOUGH COMPELLING ARGUMENT TO DEVIATE FROM INHERITED
WINTRY MIXTURE FORECAST. WILL REFINE TIMING OF PRECIP SOME BASED OFF
LATEST TRENDS...BUT LEAVE GIST OF INHERITED FORECAST ALONE. POST
FRONTAL CAA MIGHT BE JUST ENOUGH TO DRUM UP SOME VERY LIGHT LAKE
SNOWS IN THE TRADITIONAL AREAS LATER MONDAY INTO MONDAY EVENING. NOT
EXPECTING MUCH GIVEN VERY MARGINAL THERMODYNAMIC PROFILES.

WHILE SYSTEM ONE EXITS STAGE RIGHT LATER MONDAY...CLIPPER SYSTEM 2
WILL BE DIVING SOUTHEAST INTO THE NORTHERN PLAINS IN DEEPENING GREAT
LAKES CENTERED TROUGHING. NEARLY ALL GUIDANCE DPROG/DTS HAS SHOWING
A SLIGHT SOUTHERLY ADJUSTMENT TO THIS SYSTEM...WHICH MAKES SENSE
GIVING DEEPENING TROUGH AXIS. NOT SURE JUST HOW FAR SOUTH THIS
SYSTEM WILL TRAVEL TUESDAY INTO WEDNESDAY...SOMEWHAT DISCONCERTING
GIVEN EVIDENCE THIS COULD BE A RATHER RESPECTABLE (ADVISORY LEVEL?)
SNOW-PRODUCING SYSTEM WITH DECENT UPPER JET SUPPORT...COOL SIDE FGEN
SIGNATURES...AND LIFT THROUGH THE FLUFF-PRODUCING DGZ. GUIDANCE ALL
OVER THE MAP (LITERALLY) WITH BOTH PLACEMENT AND MAGNITUDE OF
HEAVIEST SNOW BAND...ALTHOUGH...AS NOTED...A DEFINITE TREND
SOUTHWARD HAS BEEN OBSERVED. IN LIGHT OF LINGERING UNCERTAINTIES...
SIMPLY HAVE NO CHOICE BUT TO UTILIZE A GUIDANCE CONSENSUS BLEND
APPROACH FOR NOW...TAILORING POPS FROM LOWEST (NORTH)/HIGHEST
(SOUTH) TUESDAY AND TUESDAY NIGHT. WILL KICK AROUND THE IDEA OF
INTRODUCING THIS ACCUMULATING SNOW POTENTIAL IN THE AFTERNOON
RENDITION OF OUR HAZARDOUS WEATHER OUTLOOK AND WEATHER STORY GRAPHIC
PRODUCTS PER PERUSAL OF FULL 12Z MODEL SUITE.

DID I MENTION IT WOULD BE ACTIVE? AS CLIPPER #2 EXITS...GIVING US A
BRIEF BREAK FOR WEDNESDAY...CLIPPER #3 SETS ITS SIGHTS ON THE
NORTHERN LAKES TO END THE WORK WEEK. HAVE TO SAY MID RANGE GUIDANCE
HAS BEEN REMARKABLY PERSISTENT WITH THIS FEATURE...DESPITE MID LEVEL
IMPULSE RESPONSIBLE FOR DRIVING SUCH CURRENTLY WAY BACK ACROSS THE
FAR EAST PACIFIC. QUICK UPSTREAM RIDGE AMPLIFICATION LOOKS TO HELP
DEEPEN OVERHEAD TROUGHING...SUPPORTING SOME OF THE STRONGER LOW
PRESSURE SOLUTIONS SEEN IN PROGS. PATH WILL DICTATE SNOW POTENTIAL
(CURRENT TRENDS IS FOR THIS SYSTEM AND BETTER SNOWS TO PASS TO OUR
NORTH...BUT NO DOUBT THIS CAN CHANGE). SYSTEM WILL BRING AT LEAST A
CHUNK OF MODIFIED ARCTIC AIR ALONG WITH IT...LIKELY DROPPING HIGHS
SEVERAL DEGREES BELOW NORMAL INTO THE START OF NEXT WEEKEND
(ALTHOUGH LOOKING NOWHERE NEAR AS COLD AS THIS PAST WEEK)...AND
BRINGING ADDITIONAL LAKE SNOW CONCERNS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1100 PM EST SAT JAN 11 2014

SCT LIGHT LAKE EFFECT SNOW SHOWERS MIXED WITH FREEZING DRIZZLE
WILL CONTINUE TO IMPACT AREAS MAINLY BETWEEN PLN AND TVC IN NW LWR
MICHIGAN TONIGHT. OTHERWISE...MVFR CIGS WILL HANG OVER ALL OF NRN
LWR MICHIGAN THRU THE NIGHT...BUT LOW CLOUDS WILL SCATTER OUT
SUNDAY MORNING AS THE SURFACE RIDGE AXIS BUILDS INTO THE REGION.
MID CLOUDS WILL STREAM INTO THE NRN LWR MICHIGAN BY SUNDAY
AFTERNOON AS THE SURFACE RIDGE AXIS SHIFTS EAST OF OUR STATE AND
MID LEVEL MOISTURE ADVECTS INTO THE WRN GREAT LAKES. A LIGHT MIX
OF RAIN AND SNOW WILL BEGIN TO DEVELOP ACROSS NW LWR MICHIGAN (PLN
AND TVC) SUNDAY EVENING AHEAD OF THE NEXT COLD FRONT POISED TO
SLIDE THRU THE WRN GREAT LAKES. WEST WINDS GUSTING TO 20 KTS
OVERNIGHT WILL DIMINISH TO AROUND 10 KTS EARLY SUNDAY MORNING AND
SHIFT TO THE SOUTH.

&&

.MARINE...
ISSUED AT 415 PM EST SAT JAN 11 2014

GUSTIER W-NW WINDS WILL BE FELT ON THE LAKES TONIGHT...BEHIND A
COLD FRONT THAT PASSED THROUGH THE REGION...WITH SMALL CRAFT
ADVISORY CONDITIONS (GUSTS AND WAVES IN ICE FREE AREAS)
ANTICIPATED. WINDS RELAX SOME EARLY SUNDAY. BUT...FLOW WILL BACK
TO THE SOUTHWEST LATER SUNDAY AND SUNDAY NIGHT IN ADVANCE OF
ANOTHER SYSTEM THAT WILL PASS THROUGH THE REGION EARLY MONDAY.
ANOTHER ROUND OF SMALL CRAFT ADVISORY CONDITIONS ARE A CERTAINTY.
SOME GUSTS ON THE LAKE MICHIGAN SIDE MAY TOUCH GALE FORCE SUNDAY
AFTERNOON AND EVENING...ALTHOUGH WARMER LOW LEVEL TEMPERATURES AND
STABLE OVER WATER CONDITIONS MAY THROTTLE GUSTS A BIT.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 7 AM EST MONDAY FOR LHZ345>349.
LM...SMALL CRAFT ADVISORY UNTIL 7 AM EST MONDAY FOR LMZ323-341-342-
     344>346.
LS...SMALL CRAFT ADVISORY UNTIL 7 AM EST MONDAY FOR LSZ321-322.

&&

UPDATE...JL
SYNOPSIS...NS
SHORT TERM...BA
LONG TERM...MB
AVIATION...MR
MARINE...BA
Hazardous weather outlook, Jan 11, 4:34 PM EST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
434 PM EST SAT JAN 11 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
121200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
434 PM EST SAT JAN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

LOCALIZED FLOODING DUE TO ICE JAMS WILL BE POSSIBLE ON AREA
RIVERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ACCUMULATING SNOW IS POSSIBLE TUESDAY AND TUESDAY
NIGHT...ESPECIALLY ACROSS PARTS OF NORTHERN LOWER MICHIGAN.
CURRENT TRENDS SUPPORT THE POTENTIAL FOR THE MOST SIGNIFICANT
ACCUMULATIONS ALONG AND SOUTH OF THE M-72 CORRIDOR.

LOCALIZED FLOODING DUE TO ICE JAMS WILL BE POSSIBLE ON AREA
RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

In the hours before

Special weather statement, Jan 11, 10:31 PM EST, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1031 PM EST SAT JAN 11 2014

MIZ008-015>034-120600-
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-
LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-
KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-
ROSCOMMON-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT...
MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT...
TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE...
MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE
1031 PM EST SAT JAN 11 2014

...PATCHY FREEZING DRIZZLE OVERNIGHT...

FREEZING DRIZZLE COMBINED WITH LIGHT SNOW SHOWERS WILL CONTINUE TO
FALL ACROSS EASTERN UPPER AND MOST OF NORTHERN LOWER MICHIGAN INTO
THE OVERNIGHT HOURS. THE MOST PERSISTENT FREEZING DRIZZLE IS
EXPECTED TO IMPACT THE HIGHER TERRAIN AREAS OF NORTHERN LOWER
MICHIGAN. SLICK ROADWAYS AND WALKWAYS ARE EXPECTED ACROSS ALL OF
NORTHERN MICHIGAN THROUGH THE NIGHT.

USE CAUTION WHILE TRAVELING TONIGHT. REDUCE YOUR SPEED AND LEAVE
PLENTY OF ROOM BETWEEN YOU AND THE VEHICLE AHEAD OF YOU.
Special weather statement, Jan 12, 12:53 AM EST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1253 AM EST SUN JAN 12 2014

MIZ008-015>034-120800-
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-
LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-
KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-
ROSCOMMON-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT...
MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT...
TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE...
MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE
1253 AM EST SUN JAN 12 2014

...PATCHY FREEZING DRIZZLE EARLY THIS MORNING...

FREEZING DRIZZLE COMBINED WITH LIGHT SNOW SHOWERS WILL CONTINUE TO
FALL ACROSS EASTERN UPPER AND MOST OF NORTHERN LOWER MICHIGAN
EARLY THIS MORNING. THE MOST PERSISTENT FREEZING DRIZZLE IS
EXPECTED TO IMPACT THE HIGHER TERRAIN AREAS OF NORTHERN LOWER
MICHIGAN. SLICK ROADWAYS AND WALKWAYS ARE EXPECTED ACROSS ALL OF
NORTHERN MICHIGAN THROUGH 400 AM.

USE CAUTION WHILE TRAVELING TONIGHT. REDUCE YOUR SPEED AND LEAVE
PLENTY OF ROOM BETWEEN YOU AND THE VEHICLE AHEAD OF YOU.

Nearby

Gale Warnings in Michigan, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.